Amiodarone and Lidocaine drips for VTachRegister Today!
This is a discussion on Amiodarone and Lidocaine drips for VTach in CCU Nursing / Coronary / Cardiac, part of Critical Care Nursing ... Hello. I am a rapid response nurse and I had a patient yesterday who was on a stepdown unit. She...by deemo21 Jun 26, '10Hello. I am a rapid response nurse and I had a patient yesterday who was on a stepdown unit. She was having runs of a wide-complex tachycardia in the 120s-130s. She was awake, slightly confused at baseline, just reporting "feeling lousy." They were treating her for VTach and ordered a Amiodarone bolus and drip. Despite the Amiodarone drip, she was still having the episodes of VTach. The doctor wanted to start a Lidocaine bolus and drip, in addition to the Amiodarone drip already running for the past 2-3 hours. Has anyone ever run Lidocaine and Amiodarone drips concurrently?
I looked on our online Micromedex system and it said there were major drug-drug interactions causing cardiotoxicity, but only had "fair" documentation. I spoke with the pharmacists who did not have a concrete answer as to whether or not it was okay. One of them even said, "Well the computer system did not flag it so its probably not severely harmful." I spoke with the nursing supervisor who said that she has done it in code situations. I have given both lidocaine and amiodarone boluses in code situations, but usually it is a last ditch effort. I even spoke with the CCU nurses who have not done it before. When I called the doctor back to clarify the order, he was yelling and wanted to know why his orders were not followed without question.
I ended up documenting everything and starting the drip. What would you have done? Has anyone done this? Should I have done something differently?
Print and share with friends and family.
Compliments of allnurses.com.
http://allnurses.com/showthread.php?t=488033©2013 allnurses.com INC. All Rights Reserved.
- 9,228 Views
- Jun 27, '10 by WalkieTalkieWe have run these together several times on my floor, for resistant VT. Make sure a daily lidocaine level is checked.
- Jun 28, '10 by deemo21Thanks
- Jun 30, '10 by MatthewRNWe'll do that frequently for VT refractory to IV Amio. As stated above, make sure daily lido levels are drawn as some patients can become lido toxic fairly quickly.
- Jul 8, '10 by highlandlass1592Little late here but I've done it too. You run the risk of changing VT to polymorphic but sometimes you've got to do what you've got to do. Maximizing electrolytes is of course mandatory, we run K around 4.5, Mag around 2.5 and I Cal a bit higher, around 1.17-1.2..we've found those levels in our population really help. Daily levels of lido, we also do but we try to get them off lido as quickly as possible, again due to toxo issues. Unfortunately, some of these patients require multiple cardioversions which complicates things as well. Can be a real challenge for sure.
- Jul 14, '10 by clementinernI don't actually recall running both together, but lidocaine is generally indicated for polymorphic VT over amio.
- Jul 19, '10 by FA5.RNI've ran lido, amio, and procainamide as well... the patient was destined for an ablation.